Alert archive / Wyoming / Fire Weather Watches in 2016
Fire Weather Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this fire weather watch at Aug 8, 2016, 2:47 AM MDT. It took effect at Aug 9, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 8, 2016, 2:47 AM MDT (08:47 UTC)
- In effect from
- Aug 9, 2016, 12:00 PM MDT
- Expired
- Aug 8, 2016, 8:00 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Aug 8, 12:10 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 8, 12:10 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1210 AM MDT MON AUG 8 2016
.SHORT TERM...(Today through Tuesday night)
Issued at 300 AM MDT Mon Aug 8 2016
A complex of strong thunderstorms with heavy rainfall and frequent
cloud-to-ground lightning continues to track across the western NE
Panhandle early this morning. This appears to be occurring w/in an
axis of deep moisture convergence invof a 30-knot low-lvl jet, and
good upper-level divergence associated with a shortwave trough now
tracking across the CWA. Widespread dew points in the lower to mid
60s are supporting MUCAPE over 1000 J/kg, which combined with bulk
shear in the 25-35 knot range is favoring MCS maintenance to the E
this morning. Added 100 PoPs through 12z for the anticipated track
of the complex. Low-level mixing associated with the MCS may limit
potential for fog this morning, so we decided to remove mention of
fog from the grids. Unsettled weather will continue today as moist
southwest flow aloft remains in place. A broad plume of mid/hi lvl
moisture is still evident upstream over CO/NM on the latest WV sat
loop. As such, isolated thunderstorms are possible once again this
afternoon with passing disturbances and low-level convergence near
an advancing dryline. Definitely questions with capping given west
flow at H7 and very warm temperatures aloft. Highs today should be
similar to yesterday, but will be influenced by the progression of
the dryline. Drier air returns for Tuesday with all models showing
stronger low-level flow, especially west. Good mixing will promote
gusty winds along with low humidities, so critical fire weather is
probable. Per coordination with RIW and UNR, we decided to issue a
Fire Weather Watch for FWZ 301/302.
.LONG TERM...(Wednesday through Sunday)
Issued at 300 AM MDT Mon Aug 8 2016
Both the GFS and ECMWF show an upper level low tracking across
southern Canada Wednesday Some differences seen between the two on
PoPs. GFS keeping showers and thunderstorms further south than
the ECMWF. Both are pretty windy with 700mb winds of 25kts or so
ahead of the associated cold front. Depending on which comes
true, we could be looking at Red Flag conditions for some areas
Wednesday.
Wednesday night/Thursday could be an active day as a secondary
trough moves through and interacts with the cold front over the
area. Both the GFS and EC showing fairly widespread showers and
thunderstorms Thursday afternoon and evening.
A dry weekend on tap as the front moves off to the east with
drier air and westerly winds returning to the area.
&&
.AVIATION...(For the 18Z TAFS through Tuesday morning)
Lingering stratus continues over portions of the Nebraska panhandle
early this afternoon with periods of MVFR CIGS near KSNY and KAIA.
Impacts appear to be minimal and may actually aid in the suppression
of daytime/evening thunderstorms development later today. Fair
weather CU starting to develop further west across SE Wyoming early
this afternoon...and this will eventually lead to widely scattered
thunderstorms into this evening. Too difficult to pin down
timing...so kept VCTS out of the forecast for most location. Patchy
fog and low CIGS may redevelop late tonight near KSNY...KAIA...and
KBFF.
&&
.FIRE WEATHER...
Issued at 141 AM MDT Mon Aug 8 2016
A Fire Weather Watch has been issued for FWZs 301 and 302 for Tues
afternoon and early evening. A warming trend is likely to continue
over the next few days, yielding low afternoon RHs. This, combined
with wind gusts up to 30 MPH will lead to critical fire weather on
Tuesday for those areas. This pattern is expected to continue into
Wednesday.
&&
.CYS Watches/Warnings/Advisories...
WY...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for WYZ301-302.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...CLHHazardous weather outlook, Aug 7, 8:47 PM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 847 PM MDT SUN AUG 7 2016 WYZ103>106-109>117-090300- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 847 PM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 090300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 847 PM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING AND THE NORTHWEST NEBRASKA PANHANDLE. THE STORMS OVER NIOBRARA...NORTHERN PLATTE AND GOSHEN COUNTIES MAY PRODUCE SMALL HAIL...GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAIN. PATCHY FOG WILL REDEVELOP ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR LATE TONIGHT AND EARLY MONDAY MORNING. VISIBILITIES MAY BE REDUCED TO LESS THAN A HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME STRONG STORMS WILL BE POSSIBLE MONDAY EAST OF THE LARAMIE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Aug 7, 9:26 PM MDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 926 PM MDT SUN AUG 7 2016 WYZ102-107-108-080430- NIOBRARA COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- 926 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...SOUTHEASTERN NIOBRARA AND EAST CENTRAL PLATTE COUNTIES UNTIL 1030 PM MDT... AT 925 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RAWHIDE BUTTES TO NEAR GUERNSEY. MOVEMENT WAS EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... RAWHIDE BUTTES AROUND 930 PM MDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE VAN TASSELL... HARTVILLE AND HWY 85 AT DRY RAWHIDE CREEK. LAT...LON 4267 10407 4217 10407 4225 10476 4259 10462 TIME...MOT...LOC 0325Z 254DEG 24KT 4261 10448 4227 10468 RUBIN
Special weather statement, Aug 7, 10:26 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1026 PM MDT SUN AUG 7 2016 NEZ095-WYZ107-108-080530- NORTH SIOUX NE-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- 1026 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX...NORTHERN GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 1130 PM MDT... AT 1025 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF FORT LARAMIE TO NEAR GRAYROCKS RESERVOIR. MOVEMENT WAS NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... FORT LARAMIE AND JAY EM AROUND 1045 PM MDT. PRAIRIE CENTER AROUND 1055 PM MDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HWY 85 AT DRY RAWHIDE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4266 10386 4211 10451 4218 10484 4239 10458 TIME...MOT...LOC 0425Z 237DEG 33KT 4236 10452 4217 10474 RUBIN
Local storm report, Aug 7, 11:17 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1117 PM MDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HAIL FORT LARAMIE 42.21N 104.52W
08/07/2016 E1.50 INCH GOSHEN WY PUBLIC
&&
MJAMSKISpecial weather statement, Aug 8, 2:26 AM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 AM MDT MON AUG 8 2016
NEZ019-021-080915-
MORRILL NE-SCOTTS BLUFF NE-
226 AM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORRILL AND EASTERN
SCOTTS BLUFF COUNTIES UNTIL 315 AM MDT...
AT 226 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MINATARE...OR 8 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GERING...BAYARD...MINATARE...MOOMAWS CORNER...LAKE MINATARE...LAKE
MINATARE CAMPGROUND...MELBETA AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4171 10366 4181 10370 4200 10339 4175 10318
4171 10338
TIME...MOT...LOC 0826Z 237DEG 18KT 4178 10355
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:07 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Aug 7, 6:53 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Aug 7, 7:33 PM MDT | Special Weather Statement | CYS | Platte | 57 min |
| Aug 7, 8:28 PM MDT | Special Weather Statement | CYS | Platte | 62 min |
| Aug 7, 8:37 PM MDT | Special Weather Statement | CYS | Niobrara | 38 min |
| Aug 7, 9:26 PM MDT | Special Weather Statement | CYS | Goshen | 64 min |
| Aug 7, 10:26 PM MDT | Special Weather Statement | CYS | Goshen | 64 min |
| Aug 7, 10:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 62 min |
| Aug 7, 11:01 PM MDT | Flash Flood Warning | CYS | Goshen, Platte | 3 hr |
| Aug 8, 3:50 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Aug 8, 2:26 AM MDT | Special Weather Statement | CYS | Scotts Bluff | 49 min |
| Aug 8, 3:52 PM MDT | Special Weather Statement | CYS | Sioux | 53 min |
| Aug 8, 4:10 PM MDT | Special Weather Statement | CYS | Banner | 65 min |
| Aug 8, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 61 min |
| Aug 8, 5:46 PM MDT | Special Weather Statement | CYS | Cheyenne | 59 min |
Nearby
Fire Weather Watches in Wyoming, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.